British Heart Foundation
5,325 members3,405 posts

Isosorbide Mononitrate

Hi,

You may remember me posting on here re taking I M, and asking about side effects etc.,

Well I took my first dose this morning at approx. 8.30. by 11.30 I felt so unwell with being dizzy and I was profusely sweating, I managed to sit down and almost lost it, but didn't actually faint, I also had some chest discomfort, it took 20 mins before the symptoms subsided, I did manage to eat some lunch, and I'm sitting quietly with a mild headache. I do remember my GP saying "if I felt dizzy to let her know" well it's Sat. and no surgery today, so I will let the surgery know on Mon. I don't think I will take another I M for fear of a repeat.

12 Replies
oldestnewest

What dose are you starting on? If it is the 60mg tablet try a half-tablet tomorrow morning. As an alternative to your GP you could try "111".

Reply

I am on 30mgs, I was almost at the point trying 111 but the dizzy symptoms subsided apart from the headache.

I have recently taken my blood pressure which is 116/57 pulse 66 I did take it earlier and it was 106/50 pulse 69. so not as low.

Thanks for your reply.

Reply

Are you on any other meds? It could be that if you are on BP ones that their dose needs reducing. This is something for your GP or cardiologist on Monday. I, personally would try a half-dose tomorrow and see how it goes. As I said avoiding angina is better than treating with a GTN spray.

Reply

Yes I'm on 7.5 mgs of Ramipril.

Your right this is something for the Cardiologist or GP, thinking abut it after I had my angiogram last week I was given some leaflets and telephone numbers which included the Cardiologist nurse's so I will call them on Mon.

Reply

How do you avoid angina?

Reply

That is the idea of the mononitrate - a background dose that prevents it rather than treating with a GTN spray. There are other similar drugs also available. Much depends on the individual's medical condition so what works for a.n. other may not work for somebody else or vice-versa. If you are getting frequent attacks it may be appropriate to consult your GP.

Reply

I'm on 30mg Isosorbide and get the headaches but can't say I've felt dizzy. Definitely see your GP asap

Reply

Yes, I will contact someone tomorrow, I wasn't just dizzy, I almost fainted, and the sweating was profuse, very scary, the headache has gone now but I feel rather washed out today, I was too scared to take a tablet this morning,

Thanks for your reply.

Reply

Hi bowler.. Really sorry to hear about your experience taking isosorbide.. Hopefully you've been in contact with the professionals and they have advised you as to what you can do.. Looking at others experience on this drug, I count myself lucky as I take two 50mg in the morning and other than a mild headache for the first few weeks, no other side effects. I feel sure they can adjust or give you an alternative.. Keep us informed.. Good luck x

Reply

Hello

Just back from seeing the Dr. re the Isosorbide, He has started me on 10mgs, per day for 2 weeks, then if ok go up to 20mgs and see how that goes. He also said for me to take it at night, I also take Ramipril in the morning amongst other meds. and maybe the Ramipril and the 30gs of I M was too much ? So I will see how it goes.

Thank you for asking.

Reply

Hi,

I`m on 120mg daily and the good news is the side effects will wear of as your body becomes accustomed to the drug. Not sure what other nitrates you are taking but the advice to take it at night is contradictory to the manufacturers and NICE guidelines, as your body needs a nitrate free period usually about 8hrs which makes sense for it to be overnight when your heart is at the most rest. I would recommend you query this with your GP and preferably with your cardiologist if you have one.

Regards

Steve

Reply

Thank you for your reply, My original post was 3 months ago, I only took 10mgs at night for 2 weeks, then when I went up to 20mgs, I went back to taking it in the morning. I have my heart surgery in May, it would be nice to come off them after that.

Reply

You may also like...